Dad was diagnosed stage IV in December 09. He is positive for the EGFR mutation and he was on Tarceva for 2.5 years. In April '12, he started taking Alimta once every 3 weeks. His first few scans showed shrinkage in his tumors, but the last one showed slight progression. It was not enough for the drs. to take him off of Alimta.
The entire time he has been on Alimta, he has taken the treatment on Tuesday and by Friday was very fatigued for about 3 days. The last few treatments, he was tired the entire time between treatments. His dr. added Ritalin and it seemed to give him more energy, and he was up and about more.
After the treatment he had Tuesday, he was doing well until Friday. Since then he says he has a headache, feels nauseaus, that his belt hurts being around his waist, has trouble breathing and is turning his oxygen up to 4 litres instead of the prescribed 3, isn't eating well and is just generally feeling poorly.
My question is, would it be reasonable to assume that these are side effects of the chemo even though he's never had any of them before, or is it more reasonable to think it's something else (like progression) and get him in to see his doctor? He's pretty reluctant to see the dr. but I am assuming he needs to.
Thank so much!